Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 6, 2006, 12:29 PM MDT. It took effect at Jun 6, 2006, 3:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2006, 12:29 PM MDT (18:29 UTC)
- In effect from
- Jun 6, 2006, 3:00 PM MDT
- Expired
- Jun 6, 2006, 10:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 061829 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1229 PM MDT TUE JUN 6 2006 UTZ435-439-061930- /O.CAN.KSLC.FW.A.0005.060606T2100Z-060607T0400Z/ SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 1229 PM MDT TUE JUN 6 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELED THE FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 435 AND 439. $$ UTZ437-440-062200- /O.UPG.KSLC.FW.A.0005.060606T2100Z-060607T0400Z/ /O.NEW.KSLC.FW.W.0005.060606T2100Z-060607T0400Z/ SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-SOUTH CENTRAL UTAH- 1229 PM MDT TUE JUN 6 2006 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH 10 PM MDT THIS EVENING. THIS WARNING IS FOR THE POTENTIAL OF DRY LIGHTNING OVER AND NEAR THE HIGHER TERRAIN OF SOUTH CENTRAL UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES 437 AND 440. SEVERAL WEEKS OF DRY WEATHER ALONG WITH VERY WARM TEMPERATURES HAS SET THE STAGE FOR SEVERE FIRE WEATHER CONDITIONS. ISOLATED DRY THUNDERSTORMS WILL FORM OVER THE HIGHER TERRAIN THIS AFTERNOON. GENERALLY LIGHT WINDS ALOFT WILL KEEP THESE STORM CLOSE TO THE HIGHER TERRAIN THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ436-438-447-448-062200- /O.NEW.KSLC.FW.W.0005.060606T2100Z-060607T0400Z/ CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS- 1229 PM MDT TUE JUN 6 2006 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH 10 PM MDT THIS EVENING. THIS WARNING IS FOR THE POTENTIAL OF DRY LIGHTNING OVER AND NEAR THE HIGHER TERRAIN OF SOUTHERN AND CENTRAL UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES 436...438...447 AND 448. SEVERAL WEEKS OF DRY WEATHER ALONG WITH VERY WARM TEMPERATURES HAS SET THE STAGE FOR SEVERE FIRE WEATHER CONDITIONS. ISOLATED DRY THUNDERSTORMS WILL FORM OVER THE HIGHER TERRAIN THIS AFTERNOON. GENERALLY LIGHT WINDS ALOFT WILL KEEP THESE STORM CLOSE TO THE HIGHER TERRAIN THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
2 follow-up statements
000 WWUS85 KSLC 062110 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 310 PM MDT TUE JUN 6 2006 UTZ436>438-440-447-448-070400- /O.CON.KSLC.FW.W.0005.000000T0000Z-060607T0400Z/ CENTRAL UTAH MOUNTAINS-SOUTHWEST AND SOUTH CENTRAL MOUNTAINS- HENRY MOUNTAINS-SOUTH CENTRAL UTAH- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS- 310 PM MDT TUE JUN 6 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH FOR DRY THUNDERSTORMS AND ERRATIC WIND GUSTS. THIS WARNING INCLUDES FIRE WEATHER ZONES 436 THROUGH 438 AND 440... 447 AND 448... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SEVERAL WEEKS OF DRY WEATHER ALONG WITH VERY WARM TEMPERATURES HAS SET THE STAGE FOR SEVERE FIRE WEATHER CONDITIONS. ISOLATED DRY THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE HIGHER TERRAIN OF CENTRAL AND SOUTHERN UTAH THIS AFTERNOON AND EARLY EVENING. WATCH OUT FOR GUSTY AND ERRATIC WIND SHIFTS NEAR THESE THUNDERSTORMS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KSLC 070353 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 953 PM MDT TUE JUN 6 2006 UTZ436>438-440-447-448-070500- /O.EXP.KSLC.FW.W.0005.000000T0000Z-060607T0400Z/ CENTRAL UTAH MOUNTAINS-SOUTHWEST AND SOUTH CENTRAL MOUNTAINS- HENRY MOUNTAINS-SOUTH CENTRAL UTAH- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS- 953 PM MDT TUE JUN 6 2006 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ALLOWED THE RED FLAG WARNING FOR DRY THUNDERSTORMS TO EXPIRE AT 10 PM MDT THIS EVENING. ISOLATED THUNDERSTORMS ARE STILL PERSISTING OVER AREA OF UTAH BUT INCREASING MOISTURE OVER UTAH HAVE TURNED THUNDERSTORMS MORE MOIST. $$ HALL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 6, 10:10 AM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 6, 10:10 AM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1010 AM MDT TUE JUN 6 2006
.SYNOPSIS...HIGH PRESSURE ALOFT OVER THE AREA WILL BEGIN SHIFT EAST
TODAY. MOISTURE WILL INCREASE FROM SOUTH TO NORTH ACROSS THE
INTERMOUNTAIN REGION THROUGH THE WEEK.
&&
.DISCUSSION...HEAT AND FIRE DANGER CONTINUE TO BE THE ITEMS OF
INTEREST TODAY. MORNING SOUNDING AT SLC SHOWS 15C AT 700MB...WITH
THAT FORECAST TO REACH 17-18C BY DAYS END. SHOULD MIX WELL INTO THE
UPPER 90S WITH MANY RECORDS IN JEOPARDY STATEWIDE.
MCS ACTIVITY ALONG THE PERIPHERY OF THE UPPER RIDGE OVER THE 4
CORNERS REGION LEFT A BLOB OF MID LEVEL CONVECTIVE DEBRIS OVER
SOUTHERN CALIFORNIA. THE NAM APPEARS TO DO A LITTLE TOO MUCH WITH
THIS MOISTURE AND ENDS UP WITH WITH A PLUME OF PRETTY SIGNIFICANT
CONVECTIVE PRECIP ALL THE WAY UP THE CENTRAL MOUNTAINS INTO THE
SOUTHERN WASATCH. SATELLITE IMAGERY HAS THIS MOISTURE TOO FAR WEST.
WV IMAGERY DOES SHOW AN INCREASE IN MOISTURE ON THE WAY...AND MAY
EVEN SEE THE .75 PWS ADVERTISED BY THE GFS...HOWEVER AMOUNT OF
COVERAGE OF THE PRECIP IN THE NAM LOOKS TO BE OVERDONE. WITH
EXTREMELY DRY CONDITIONS IN PLACE ACROSS SOUTHWEST UTAH THE PAST FEW
WEEKS...AND LIGHTNING WILL BE A PROBLEM. THUS A FIRE WEATHER WATCH
IN UP FOR LATER TODAY. SEE THE DISCUSSION BELOW. FORECAST IN GOOD
SHAPE FOR TODAY WITH NO UPDATES PLANNED AT THIS TIME.
AS THE HIGH CENTER CONTINUES TO REORIENT EASTWARD...RETURN FLOW AND
INCREASED MOISTURE STILL A GOOD BET WEDNESDAY THROUGH FRIDAY.
EVENING PRECIP MAXIMA ACROSS SOUTHERN AND CENTRAL HIGHER
TERRAIN...WITH THE NORTHWARD EXTENT INCREASING EACH DAY.
700MB TEMPS COOL PROGRESSIVELY INTO THE WEEKEND...A COMBINATION OF
CAA FROM THE WEST AND OVERALL INCREASE IN CLOUD COVER FROM
CONVECTION. EXPECT TEMPS TO SLOWLY DECREASE BACK TO NEAR NORMAL FOR
THE FIRST TIME THIS MONTH BY SUNDAY.
&&
.AVIATION....AS MOISTURE MOVES INTO NORTHERN UTAH LATE THIS EVENING
THERE WILL BE A 10 PERCENT OR LESS CHANCE OF DRY THUNDERSTORMS
AFFECTING THE AIRPORT. ERRATIC MICROBURST WINDS WILL BE THE MAIN
CONCERN.
&&
.FIRE WEATHER...VERY HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES
WILL REMAIN IN PLACE ACROSS SOUTHERN UTAH FOR AT LEAST THE NEXT
COUPLE OF DAYS. CONCERN FOR LATER THIS AFTERNOON/EVENING WILL BE THE
THREAT FOR HIGH-BASED DRY THUNDERSTORMS OVER THE SOUTHWEST PORTION
OF UTAH. SOME MOISTURE FROM THE LARGE THUNDERSTORMS COMPLEX NEAR THE
MEXICO/AZ BORDER LAST NIGHT WILL WORK INTO EXTREME SW UTAH TODAY.
STRONG DIFFERENTIAL HEATING COULD GENERATE MOUNTAIN CONVECTION WITH
LITTLE OR NO RAIN BY LATE IN THE AFTERNOON. CURRENT FIRE WEATHER
WATCH FOR DRY LIGHTNING BEGINNING AT 300 PM COULD EASILY BE BUMPED
UP TO A WARNING LATER THIS MORNING.
&&
.HYDROLOGY...SNOW MELT WILL INCREASE THIS WEEK AS VERY WARM
TEMPERATURES WILL REMAIN OVER THE AREA. THE LAST PEAK FLOWS OF THE
SPRING RUNOFF SEASON ARE EXPECTED TO OCCUR MID WEEK IN RIVERS FED BY
HIGH ELEVATION SNOWPACKS OF THE WASATCH AND UINTA MOUNTAINS. A
POTENTIAL FOR LOCALLY HEAVY RAIN IN THUNDERSTORMS IS POSSIBLE AFTER
MIDWEEK WHICH MAY BRING A FLASH FLOOD THREAT TO THE SOUTH. THE FIRST
ISSUANCE OF THE SOUTHERN UTAH FLASH FLOOD POTENTIAL RATING WILL BE
WEDNESDAY OR THURSDAY MORNING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH 3 PM TO 10 PM TODAY FOR DRY LIGHTNING AND
ASSOCIATED THUNDERSTORM WINDS SOUTHWEST UTAH...FIRE ZONES
435...437...439 AND 440.
WY...NONE.
&&
SMITH/CONGERHazardous weather outlook, Jun 6, 4:30 AM MDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 430 AM MDT TUE JUN 6 2006 UTZ001>021-WYZ021-071200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 430 AM MDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY HOT AND DRY CONDITIONS WILL CONTINUE ACROSS THE OUTLOOK AREA TODAY. MOISTURE WILL INCREASE SLIGHTLY OVER EXTREME SOUTHWEST UTAH DURING THE AFTERNOON. THIS WILL LEAD TO WIDELY SCATTERED THUNDERSTORMS BRINGING GUSTY WINDS TO THE AREA AND LITTLE OR NO RAINFALL. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR POTENTIAL SEVERE FIRE WEATHER CONDITIONS IF THUNDERSTORMS DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE WILL INCREASE ACROSS THE OUTLOOK AREA FOR WEDNESDAY THROUGH FRIDAY. THIS WILL BRING INCREASED CLOUD COVER AND DECREASING TEMPERATURES. LOCAL HEAVY RAINFALL WILL BE POSSIBLE LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. GIBSON
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:47 AM MDT | Fire Weather Watch | SLC | 9 hr |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.